MAUDE Adverse Event Report: TERUMO MEDICAL CORPORATION DESTINATION; INTRODUCER, CATHETER

TERUMO MEDICAL CORPORATION DESTINATION; INTRODUCER, CATHETER
Model Number RSR01
Medical Device Problem Code Solder Joint Fracture (2324)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/10/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
D6a: implanted date: device was not implanted, d6b: explanted date: device was not explanted, e2: health professional: requested, unknown, e3: occupation: vigilance correspondent.The actual device has been returned for evaluation.The investigation is currently ongoing.A follow-up report will be submitted once the investigation is complete.
 
Event or Problem Description
The user facility reported the breakage of the introducer during traction while removing the material.The patient sustained no injury.
 
Additional Manufacturer Narrative
This report is being sent as follow-up no.1 to update sections a2, a3, a4, b5, b7, and d10 with additional information and to provide the completed investigation results.One 6fr destination sheath was returned for assessment.The sheath was subjected to visual analysis.The sheath was separated with the coil holding the two separated pieces together.The separation was measured to occur 23.3 cm from the hub.The complaint can be confirmed for sheath separation based on the condition of the returned device.The exact root cause could not be determined.All destination kits undergo 100% inspection before shipping from terumo.The likely root cause is that withdrawing the sheath over the very calcified and artery caused the sheath to experience significant and tension, which led it to separate.Review of device history record (dhr) showed there were no issues noted during the manufacture of the product that could have contributed to this complaint condition.No ncs or capas were opened for this issue within the last 12 months.Currently, no action is recommended since the risk evaluation is within the predetermined limits in hazard based risk table (hbrt).
 
Event or Problem Description
Additional information received on 20 mar 2025: the procedure performed was a right femoral angioplasty with left femoral puncture and crossover.Despite an angulated aortic bifurcation, crossover was possible with no intraoperative vascular spasm.The patient had a surgical history of opposite puncture points with prosthetic material (patch).Simple manual removal was performed to extract the broken device, done manually and gently to avoid breaking the residual metal cable.A pre-deployment angiogram was performed, showing no loss of intravascular material.Blood loss was less than 50cc.The patient remained stable, and the procedure was completed successfully.Concomitant devices used were a viabahn gore stent before rupture and a ranger balloon.The device broke inside the patient, but there were no consequences for the patient or the procedure.Additional information received on 28 apr 2025: all pieces were removed from the patient during the procedure.
 
Additional Manufacturer Narrative
This report is being submitted as follow up no.2 to correct section g3.Upon internal review it was found that the g3 date (29-apr-2025) on mdr 1118880-2025-00039f was incorrect; therefore, a correction is being made.

Brand Name
DESTINATION
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
TERUMO MEDICAL CORPORATION
950 elkton blvd.
elkton MD 21921
Manufacturer (Section G)
TERUMO MEDICAL CORPORATION
950 elkton blvd.
elkton MD 21921
Manufacturer Contact
stephanie handy
950 elkton blvd.
elkton, MD 21921
9499890491
MDR Report Key21569682
Report Number1118880-2025-00039
Device Sequence Number12923407
Product Code DYB
UDI-Device Identifier00389701006161
UDI-Public(01)00389701006161(17)270201(10)0000681786
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K172995
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/11/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberRSR01
Device Catalogue NumberRSR01
Device Lot Number0000681786
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/03/2025
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/13/2025
Supplement Date Received by Manufacturer04/29/2025
03/20/2025
Initial Report FDA Received Date03/11/2025
Supplement Report FDA Received Date05/02/2025
03/19/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/21/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
RANGER BALLOON.; VIABAHN GORE STENT.
Patient Age75 YR
Patient SexFemale
Patient Weight67 KG